General — TransplantLyfe

General

The hidden long-term risks of surgery: ‘It gives people’s brains a hard time’

A_RayTransplant Patient
April 28, 2022 in General

I ran across a good read on the hidden long-term risks of surgery: ‘It gives people’s brains a hard time’. I had a liver and kidney transplant and was in surgery for 24 hours. I had "drop foot" from being on my side for so long (I have since recovered). I had brain fog for a while, which was expected. And, the meds, of course, contributed. Plus I was so very sick when I finally received the xplant. I am 5 years out now and am doing pretty good, but I knew that being under anesthesia for so long had to have consequences. I feel that remaining engaged in life and being creative is so important to the mental recovery aspect. I would like to hear what others think.


1 - 6 of 6 Replies

  • KristeTransplant Patient

    I'm having a hard time mentally, I can't retain information! It's incredibly frustrating! I'm almost 5 months post liver transplant.

    April 28, 2022
  • A_RayTransplant Patient

    Give it some time. Post-surgery/anesthesia effects are still affecting you. The best advice I can give is to start out slow. Play simple board games, card games, dominoes, and the like. That is a good start. Even when you're alone, you can play card games on your phone. Keep your brain engaged. Also, make sure you stay hydrated. Getting low on hydration can cause brain fog.

    April 28, 2022
  • A_RayTransplant Patient

    I'm thinking about taking a supplement to increase my cognitive ability. It is called CDP Choline. It appears to be safe. Remember, do NOT take a new supplement without first talking to your Dr. Here is some info for you: https://pubmed.ncbi.nlm.nih.gov/8709678/

    April 28, 2022
  • LarryFTransplant Patient

    Bruce P Wrote a article on March 1st entitled ( Loss of Memory ) you might want to read,it is about how Tacrolimus effects your memory.

    April 28, 2022
  • Sdey0522Transplant Patient

    'Brain Fog' is 💯 real!! Sometimes it lingers on 👎 😔 Stay positive, it'll help. 👍

    May 9, 2022
Sign In or Register to comment.